× Didn't find what you were looking for? Ask a question
  
  
  
  
Top Posters
Since Sunday
4
4
1
New Topic  
wrote...
Posts: 312
Rep: 0 0
A year ago
A patient has been taking digoxin (Lanoxin) 0.25 mg, and furosemide (Lasix) 40 mg, daily. Upon routine assessment by the nurse, the patient states, I see yellow halos around the lights.
 
  The nurse should perform which action based on this assessment?
  a. Check the patient for other symptoms of digitalis toxicity.
  b. Withhold the next dose of furosemide.
  c. Continue to monitor the patient for heart failure.
  d. Document the findings and reassess in 1 hour.
Read 12 times
1 Reply
Replies
Answer verified by a subject expert
wrote...
Posts: 367
Rep: 0 0
A year ago
ANS: A
Yellow halos around lights indicate digoxin toxicity. The use of furosemide increases the risk of hypokalemia, which in turn potentiates digoxin toxicity. The patient should also be assessed for headache, nausea, and vomiting, and blood should be drawn for measurement of the serum digoxin level. The nurse should not withhold the dose of furosemide until further assessment is done, including measurement of a serum digoxin level. No evidence indicates that the patient is in worsening heart failure. Documentation of findings is secondary to further assessment and prevention of digoxin toxicity.
1
Related Topics
New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers.
Learn More
Improve Grades
Help Others
Save Time
Accessible 24/7
  341 People Browsing
Related Images
 869
 5509
 747

▶️ Video: Nerve Impulse Transmission Animation

For a complete list of videos, visit our video library